Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 15, 2005, 3:44 PM PDT for San Bernardino County, California. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 3:44 PM PDT (22:44 UTC)
- Expired
- Aug 15, 2005, 4:30 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 4:05 PM PDT | HAIL 1 | 9 Nw Barstow, CA | HAIL COVERING THE GROUND JUST EAST OF HINKLEY. LARGEST STONES 1 INCH IN DIAMETER. HEAVY RAIN ALSO OCCURRING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 152246 SVRVEF CAC071-152330- /O.NEW.KVEF.SV.W.0076.050815T2244Z-050815T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 344 PM PDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITY OF BARSTOW * UNTIL 430 PM PDT(430 PM MST) * AT 337 PM PDT(337 PM MST)...SPOTTERS REPORTED NICKEL SIZE HAIL AT OUTLET CENTER DRIVE IN WEST BARSTOW. NATIONAL WEATHER SERVICE DOPPLER RADAR THIS STORM IS STILL CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL. THIS STORM WAS LOCATED OVER BARSTOW...AND MOVING NORTHEAST AT ABOUT 15 MPH. * THIS EXTENDS THE WARNING ISSUED EARLIER FOR THE BARSTOW AREA. LAT...LON 3483 11720 3480 11691 3504 11685 3509 11718 $$ RUNK
2 follow-up statements
000 WWUS55 KVEF 152319 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 413 PM PDT MON AUG 15 2005 CAC071-152330- /O.CON.KVEF.SV.W.0076.000000T0000Z-050815T2330Z/ SAN BERNARDINO CA- 413 PM PDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 403 PM PDT...A SEVERE THUNDERSTORM WAS MOVING THROUGH NORTHWEST BARSTOW AT ABOUT 10-15 MPH. NUMEROUS REPORTS OF PEA TO MARBLE SIZE HAIL HAVE BEEN RECEIVED...AND ONE SPOTTER REPORTED NICKEL SIZE HAIL ON THE WEST SIDE OF TOWN. HEAVY RAINS ASSOCIATED WITH THESE STORMS ARE ALSO CAUSING FLOODING OF ROADWAYS AND BUSINESSES. A FLASH FLOOD WARNING IS IN EFFECT UNTIL 600 PM. LAT...LON 3483 11720 3480 11691 3504 11685 3509 11718 $$ RUNK
000 WWUS55 KVEF 152329 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 427 PM PDT MON AUG 15 2005 CAC071-152337- /O.EXP.KVEF.SV.W.0076.000000T0000Z-050815T2330Z/ SAN BERNARDINO CA- 427 PM PDT MON AUG 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 430 PM PDT... THUNDERSTORMS WITH HEAVY RAIN CONTINUE IN THE VICINITY OF BARSTOW BUT THE THREAT OF LARGE HAIL AND DAMAGING WINDS HAS DIMINISHED. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 430 PM. LAT...LON 3483 11720 3480 11691 3504 11685 3509 11718 $$ RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:30 PM PDT, 14 minutes earlier.
Area forecast discussion, Aug 15, 3:30 PM PDT, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT MON AUG 15 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL GRADUALLY MOVE INLAND TONIGHT AND TUESDAY AND BRING AN INCREASINGLY DRY SOUTHWEST FLOW TO THE REGION BY WEDNESDAY. THIS WILL BRING A DECREASE TO THUNDERSTORM COVERAGE FROM WEST TO EAST ACROSS THE REGION BY THE MIDDLE OF THE WEEK. && .SHORT TERM...ALTHOUGH CONVECTION HAS BEEN 3-4 HOURS SLOWER TO DEVELOP TODAY THAN SUNDAY...NOT GIVING UP ON THE POTENTIAL FOR THUNDERSTORM COVERAGE RAPIDLY INCREASING THIS AFTERNOON THROUGH EARLY EVENING. TEMPERATURES HAVE BEEN SLOW TO RESPOND TO THE SOLAR HEATING...PROBABLY DUE IN PART TO THE ABUNDANT MOISTURE EVAPORATING IN THE BOUNDARY LAYER AND THE INFLUENCE OF SOME HEIGHT FALLS FROM THE UPPER LOW. DESTABILIZATION IS BECOMING EVIDENT WITH CAPE VALUES OF 1500-2000 J/KG FROM SOUTHEAST CALIFORNIA UP THROUGH SOUTHERN NEVADA. AS STORMS EXPAND ACROSS SE CA/NW AZ AND GENERATE OUTFLOWS...SHOULD SEE CONVECTION SPREAD MORE INTO SOUTHERN NEVADA. DYNAMIC SUPPORT FROM THE COASTAL LOW SHOULD ONLY HELP SUPPORT STORM DEVELOPMENT. HEAVY RAIN IS STILL A THREAT ALTHOUGH STORMS WILL BE MOVING NORTH AROUND 10-15 MPH. THE STORM SOUTHWEST OF LAS VEGAS HAD BEEN PERSISTENT AND REGENERATING ON THE SOUTHERN FLANK. LARGE HAIL AND STRONG WINDS ARE ALSO POSSIBLE WITH SOME STORMS GIVEN THE STRONG VERTICAL SHEAR PROFILE. WILL KEEP FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM. BOTH THE GFS AND NAM INDICATE THE LOW PRESSURE SYSTEM WILL MOVE INLAND TOWARD CENTRAL CALIFORNIA AND PRODUCE A PERSISTENT SOUTHWEST FLOW TUESDAY/WEDNESDAY AND BEYOND. HARD TO GO AGAINST THIS TREND GIVEN THE DRY AIR BEHIND THE SYSTEM AND WILL INDICATE AN END TO THE THUNDERSTORM POTENTIAL THE LATTER HALF OF THE WEEK. && .LONG TERM...MODEL RUNS CONTINUE TO INDICATE DRIER AS THE WEEK PROGRESSES. EVEN WITH THE SOUTHWEST FLOW SHAPING UP...DECIDED TO KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN MOST AREAS UNTIL SATURDAY. BY THAT TIME AM EXPECTING MOISTURE TO BE OUT OF VIRTUALLY ALL LOCATIONS. FURTHER OUT ANOTHER WARMING TREND IS PROGGED GOING INTO NEXT WEEK. && .AVIATION...CHANCE OF THUNDERSTORMS FROM THE SOUTH MAY EFFECT MCCARRAN THIS EVENING. PEACH SPRINGS AND DAGGETT CORRIDORS WILL HAVE NUMEROUS THUNDERSTORMS IN THEM THIS EVENING. TOMORROW IS EXPECTED TO BE AN ACTIVE WEATHER DAY FOR LAS VEGAS VALLEY AND TO THE EAST DUE TO THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR NV ZONES 14-22. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR AZ ZONES 1-3 AND 36. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR CA ZONES 26-29. && ADAIR/BELL/JACQUES
Hazardous weather outlook, Aug 15, 9:40 AM PDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT MON AUG 15 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-160700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 940 AM PDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY. THIS SYSTEM WILL INFLUENCE MOIST AND UNSTABLE AIR ALREADY IN PLACE AND ENHANCE FAIRLY WIDESPREAD THUNDERSTORM DEVELOPMENT WITH SOME ORGANIZED STORMS POSSIBLY REDEVELOPING AND TRAINING OVER THE SAME AREA. THIS WILL LEAD TO A HIGH THREAT OF FLASH FLOODING AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR THE ENTIRE REGION. STRONG WINDS AND HAIL WILL ALSO BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM COVERAGE WILL DECREASE TUESDAY AND WEDNESDAY AS A DRY SOUTHWEST FLOW BEGINS SPREAD ACROSS SOUTHEAST CALIFORNIA INTO SOUTHERN NEVADA. HOWEVER...THIS WILL SCENARIO WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY BEFORE SUFFICIENT LOW LEVEL MOISTURE IS FOLLOWED PUSHED TO THE EAST AND FEWER THUNDERSTORMS DEVELOP WEDNESDAY THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Aug 14, 6:47 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 43 min |
| Aug 15, 2:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 46 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.